MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25015UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a moderately calcified, mildly tortuous lesion with 70 to 80% stenosis in the mid left anterior descending artery (lad).The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that the stent would not cross into the area needed for deployment.Resistance was not noted during the withdrawal of the device.The stent was removed and upon inspection it was noticed that the stent was not fully seated over the balloon evenly between the markers, as usual.The stent appeared to be off by a millimeter or two.A new same size onyx frontier stent was able to cross and be deployed.The patient was transferred to the icu and expired two days later.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20597418
Report Number9612164-2024-05049
Device Sequence Number6568085
Product Code NIQ
UDI-Device Identifier00763000511296
UDI-Public00763000511296
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberONYXNG25015UX
Device Catalogue NumberONYXNG25015UX
Device Lot Number0012003585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/18/2024
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexMale
Patient Weight85 KG